Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 60, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Apr 28, 2011, 7:41 AM EDT for Hoke County, Richmond County, Scotland County, North Carolina. It was in force for 49 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2011, 7:41 AM EDT (11:41 UTC)
- Expired
- Apr 28, 2011, 8:30 AM EDT
- In force
- 49 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Hoke County, NC, Richmond County, NC, Scotland County, NC
The radar
The Raleigh/Durham radar (KRAX), 111 km from the middle of the area, began a volume at 11:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 7:46 AM EDT | NON-TSTM WND GST 47 | 2 W Camp Mackall, NC | KHFF ASOS GUSTED 47 MPH |
| Apr 28, 8:04 AM EDT | TSTM WND DMG | 2 Sw Laurinburg, NC | TREES DOWN ON BLUES FARM ROAD IN LAURINBUR8 |
| Apr 28, 8:04 AM EDT | NON-TSTM WND GST 52 | Mackall Army Airfield, NC | 39 MPH SUSTAINED WIND. WAKE LOW. |
| Apr 28, 8:05 AM EDT | TSTM WND DMG | 6 S Laurinburg, NC | TREES DOWN ON PEA BRIDGE ROAD |
| Apr 28, 8:11 AM EDT | TSTM WND GST 60 | 2 W Camp Mackall, NC | KHFF GUSTED 52 KNOTS. |
| Apr 28, 8:33 AM EDT | NON-TSTM WND DMG | 3 Nw Camp Mackall, NC | TREES AND POWERLINES DOWN THROUGHOUT RICHMOND COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 4:30 AM EDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 11.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2272 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 233 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 3.5
- Supercell composite
- 14.4
The text
As transmitted, in the capitals the NWS used until 2016.
518
WUUS52 KRAH 281141
SVRRAH
NCC093-153-165-281230-
/O.NEW.KRAH.SV.W.0060.110428T1141Z-110428T1230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
741 AM EDT THU APR 28 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HOKE COUNTY IN CENTRAL NORTH CAROLINA
SOUTHEASTERN RICHMOND COUNTY IN CENTRAL NORTH CAROLINA
SCOTLAND COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 830 AM EDT
* AT 739 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 20 MILES SOUTHWEST OF GIBSON...OR 6 MILES SOUTH
OF CHERAW...MOVING NORTHEAST AT 70 MPH. WINDS IN EXCESS OF 58 MPH
ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
GIBSON...
LAUREL HILL...LAURINBURG...
EAST LAURINBURG...
WAGRAM...
BOWMORE...
SILVER CITY...RAEFORD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EDT THURSDAY FOR CENTRAL
NORTH CAROLINA.
&&
LAT...LON 3480 7968 3481 7983 3506 7950 3504 7946
3516 7935 3521 7925 3517 7912 3517 7910
3513 7911 3504 7909 3495 7903 3483 7919
3483 7934 3470 7939 3463 7946
TIME...MOT...LOC 1141Z 235DEG 60KT 3463 7988
$$
MWS5 follow-up statements
037
WWUS52 KRAH 281154
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
754 AM EDT THU APR 28 2011
NCC093-153-165-281230-
/O.CON.KRAH.SV.W.0060.000000T0000Z-110428T1230Z/
HOKE NC-RICHMOND NC-SCOTLAND NC-
754 AM EDT THU APR 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM EDT
FOR SCOTLAND...SOUTHEASTERN RICHMOND AND HOKE COUNTIES...
AT 752 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
GIBSON...OR 7 MILES NORTH OF BENNETTSVILLE...MOVING NORTHEAST AT 70
MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... HAMLET...DOBBINS
HEIGHTS...LAUREL HILL...LAURINBURG...EAST LAURINBURG...WAGRAM...CAMP
MACKALL...BOWMORE...ANTIOCH...ASHLEY HEIGHTS...RAEFORD...SILVER CITY
AND ROCKFISH.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EDT THURSDAY FOR CENTRAL
NORTH CAROLINA.
LAT...LON 3480 7968 3481 7983 3506 7950 3504 7946
3516 7935 3521 7925 3517 7912 3517 7910
3513 7911 3504 7909 3495 7903 3483 7919
3483 7934 3470 7939 3463 7946
TIME...MOT...LOC 1153Z 235DEG 60KT 3474 7968
$$
MWS604
WWUS52 KRAH 281204
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
804 AM EDT THU APR 28 2011
NCC093-153-165-281230-
/O.CON.KRAH.SV.W.0060.000000T0000Z-110428T1230Z/
HOKE NC-RICHMOND NC-SCOTLAND NC-
804 AM EDT THU APR 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM EDT
FOR SCOTLAND...SOUTHEASTERN RICHMOND AND HOKE COUNTIES...
AT 801 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR LAUREL
HILL...OR NEAR LAURINBURG...MOVING NORTHEAST AT 70 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... WAGRAM...CAMP
MACKALL...BOWMORE...ANTIOCH...ASHLEY HEIGHTS...RAEFORD...SILVER CITY
AND ROCKFISH.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EDT THURSDAY FOR CENTRAL
NORTH CAROLINA.
LAT...LON 3480 7968 3481 7983 3506 7950 3504 7946
3516 7935 3521 7925 3517 7912 3517 7910
3513 7911 3504 7909 3495 7903 3483 7919
3483 7934 3470 7939 3463 7946
TIME...MOT...LOC 1204Z 235DEG 60KT 3484 7949
$$
MWS597
WWUS52 KRAH 281217
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
817 AM EDT THU APR 28 2011
NCC153-281223-
/O.CAN.KRAH.SV.W.0060.000000T0000Z-110428T1230Z/
RICHMOND NC-
817 AM EDT THU APR 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RICHMOND COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
HOWEVER...STRONG WINDS ON THE BACK SIDE OF THE THUNDERSTORM WILL
GUST BETWEEN 45 AND 55 MPH FOR A BRIEF PERIOD THROUGH 845 AM EDT.
A WIND GUST OF 52 MPH WAS RECENTLY RECORDED AT 804 AM EDT AT CAMP
MACKALL.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EDT THURSDAY FOR CENTRAL
NORTH CAROLINA.
LAT...LON 3463 7947 3466 7951 3484 7950 3493 7958
3499 7958 3504 7946 3516 7934 3521 7925
3516 7912 3517 7910 3513 7911 3504 7909
3495 7903 3483 7919 3483 7934 3470 7939
TIME...MOT...LOC 1213Z 235DEG 60KT 3492 7934
$$
NCC093-165-281230-
/O.CON.KRAH.SV.W.0060.000000T0000Z-110428T1230Z/
HOKE NC-SCOTLAND NC-
817 AM EDT THU APR 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM EDT
FOR SCOTLAND AND HOKE COUNTIES...
AT 811 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
WAGRAM...OR 10 MILES SOUTHWEST OF RAEFORD...MOVING NORTHEAST AT 70
MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... BOWMORE...ANTIOCH...
ASHLEY HEIGHTS...SILVER CITY AND ROCKFISH.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EDT THURSDAY FOR CENTRAL
NORTH CAROLINA.
LAT...LON 3463 7947 3466 7951 3484 7950 3493 7958
3499 7958 3504 7946 3516 7934 3521 7925
3516 7912 3517 7910 3513 7911 3504 7909
3495 7903 3483 7919 3483 7934 3470 7939
TIME...MOT...LOC 1213Z 235DEG 60KT 3492 7934
$$
MWS514
WWUS52 KRAH 281221
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
821 AM EDT THU APR 28 2011
NCC165-281230-
/O.CAN.KRAH.SV.W.0060.000000T0000Z-110428T1230Z/
SCOTLAND NC-
821 AM EDT THU APR 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR SCOTLAND COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
HOWEVER...STRONG WINDS ON THE BACK SIDE OF THE THUNDERSTORM WILL
GUST BETWEEN 45 AND 55 MPH FOR A BRIEF PERIOD THROUGH 845 AM EDT.
A WIND GUST OF 52 MPH WAS RECENTLY RECORDED AT 804 AM EDT AT CAMP
MACKALL.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EDT THURSDAY FOR CENTRAL
NORTH CAROLINA.
LAT...LON 3483 7935 3487 7934 3489 7935 3494 7935
3504 7946 3516 7934 3521 7925 3516 7912
3517 7910 3513 7911 3504 7909 3495 7903
3483 7919
TIME...MOT...LOC 1220Z 235DEG 60KT 3499 7922
$$
NCC093-281230-
/O.CON.KRAH.SV.W.0060.000000T0000Z-110428T1230Z/
HOKE NC-
821 AM EDT THU APR 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM EDT
FOR HOKE COUNTY...
AT 815 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
BOWMORE...OR NEAR RAEFORD...MOVING NORTHEAST AT 70 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... ROCKFISH.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EDT THURSDAY FOR CENTRAL
NORTH CAROLINA.
LAT...LON 3483 7935 3487 7934 3489 7935 3494 7935
3504 7946 3516 7934 3521 7925 3516 7912
3517 7910 3513 7911 3504 7909 3495 7903
3483 7919
TIME...MOT...LOC 1220Z 235DEG 60KT 3499 7922
$$
MWS102
WWUS52 KRAH 281229
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
829 AM EDT THU APR 28 2011
NCC093-281238-
/O.EXP.KRAH.SV.W.0060.000000T0000Z-110428T1230Z/
HOKE NC-
829 AM EDT THU APR 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR HOKE COUNTY EXPIRES AT 830 AM
EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING
WILL BE ALLOWED TO EXPIRE.
HOWEVER...STRONG WINDS BEHIND THE THUNDERSTORM WILL BRIEFLY INCREASE
INTO THE SUSTAINED 30 TO 40 MPH RANGE...WITH GUSTS UP TO 50 MPH...
THROUGH 900 AM EDT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EDT THURSDAY FOR CENTRAL
NORTH CAROLINA.
LAT...LON 3483 7935 3487 7934 3489 7935 3494 7935
3504 7946 3516 7934 3521 7925 3516 7912
3517 7910 3513 7911 3504 7909 3495 7903
3483 7919
TIME...MOT...LOC 1228Z 232DEG 59KT 3506 7913
$$
MWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 6:45 AM EDT, 56 minutes earlier.
Area forecast discussion, Apr 28, 6:45 AM EDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 645 AM EDT THU APR 28 2011 .SYNOPSIS... A COLD FRONT WILL PUSH SLOWLY EASTWARD ACROSS CENTRAL NORTH CAROLINA TODAY... ACCOMPANIED BY NUMEROUS STRONG THUNDERSTORMS. HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE WEST FRIDAY THROUGH SATURDAY. && .NEAR TERM /THROUGH TODAY/... AS OF 255 AM THURSDAY... ...SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES THIS MORNING THROUGH MID AFTERNOON WITH A PRIMARY RISK OF DAMAGING WINDS AND ISOLATED TORNADOES... A TORNADO WATCH IS IN EFFECT FOR THE TRIAD/ROXBORO AREAS THROUGH 8 AM... AND MORE WATCHES MAY BE NEEDED LATER THIS MORNING. THE DEVASTATING TORNADO OUTBREAK ACROSS THE MIDSOUTH AND GULF STATES INTO THE INTERIOR SOUTHEAST HAS ABATED SLIGHTLY IN THE LAST FEW HOURS... ALTHOUGH ISOLATED WIND DAMAGE AND TORNADO REPORTS CONTINUE TO COME IN OVER WRN NC... WITH A PARTICULARLY POTENT SUPERCELL OVER THE CENTRAL NC MOUNTAINS/FOOTHILLS. SURFACE DEW POINTS OVER CENTRAL NC REMAIN IN THE UPPER 60S TO LOWER 70S WITH A STOUT GUSTY SOUTHERLY FLOW... YIELDING STRONG DEEP LAYER EFFECTIVE SHEAR OVER 40 KTS OVER MUCH OF THE CWA... HOWEVER MLCAPE HAS TRAILED OFF WITH THE MODERATE INSTABILITY SUPPRESSED ACROSS GA/SRN SC... AND MAINLY ELEVATED INSTABILITY OVER CENTRAL NC. NEVERTHELESS... WITH RUC-ANALYZED 0-1 KM SRH STILL OVER 500 M2/S2 OVER THE NW CWA AND RATHER LONG CURVING HODOGRAPHS THROUGH THE LOWEST 2 KM... THE THREAT OF A POSSIBLY TORNADIC SUPERCELL SURVIVING AS IT TRACKS NORTHEASTWARD INTO THIS ENVIRONMENT PERSISTS THROUGH THIS MORNING... AND THE INTENSE WIND FIELD THROUGH THE LOWEST FEW KM SUPPORTS A POTENTIAL FOR DAMAGING BOWING SEGMENTS AS WELL. AFTER SUNRISE... MODELS AGREE THAT THE 50-60 KT LOW LEVEL JET NOW STRETCHING OVER THE CENTRAL/SRN APPALACHIANS WILL PUSH EASTWARD THROUGH THE PIEDMONT THIS MORNING THROUGH EARLY AFTERNOON... ALTHOUGH THE CORE OF THIS JET WILL PASS TO OUR NORTH AND INTO THE NORTHEAST STATES. THE BETTER MID LEVEL HEIGHT FALLS PASS TO OUR NORTH AS WELL... BUT MID LEVEL LAPSE RATES ARE PROJECTED TO REMAIN OVER 7 C/KM... AND MLCAPE IS EXPECTED TO RECOVER TO NEAR 1500 J/KG ROUGHLY ALONG AND EAST OF HIGHWAY 1 BY LATE MORNING... WITH DECREASING YET STILL IMPRESSIVE 0-3 KM BULK SHEAR OVER 50 KTS. THE INITIALLY LONG CURVED HODOGRAPHS STRAIGHTEN OUT BY 18Z... SUGGESTING A SHIFT FROM A MAINLY TORNADO THREAT TO A MAINLY DAMAGING WIND THREAT AS THE COLD FRONT MOVES TOWARD CENTRAL NC. IN GENERAL THOUGH... WITH THE DECREASE IN DYNAMIC FORCING FOR ASCENT AS INITIALLY VERY INTENSE UPPER DIVERGENCE (IN THE IDEALLY JUXTAPOSED RIGHT ENTRANCE REGION OF THE SRLY UPPER JET OVER MI AND THE LEFT EXIT REGION OF THE ELONGATED JET TO OUR WEST) SLOWLY DECREASES... WE SHOULD NOT SEE NEARLY THE EXTREME STORM INTENSITY AS THEY HAVE SEEN WELL TO OUR W/SW IN THE LAST 48 HOURS. HAVE KEPT HIGH POPS THROUGH THE MORNING... TRANSLATING EASTWARD THROUGH EARLY AFTERNOON BEFORE DECREASING WEST TO EAST THROUGH MID-LATE AFTERNOON AS THE COLD FRONT SHIFTS TO THE I-95 CORRIDOR BY 21Z. HIGHS 77-84 WITH SUSTAINED WINDS OF 15-20 MPH GUSTING TO AROUND 30 MPH. -GIH && .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... AS OF 325 AM THURSDAY... FOR TONIGHT: FOLLOWING CONSENSUS OF MODEL OUTPUT... WILL TREND POPS OUT OF THE ERN CWA BY EARLY EVENING. THE 850 MB TROUGH LAGS THE SURFACE COLD FRONT BY SEVERAL HOURS... SO WE SHOULD SEE SCATTERED TO BROKEN CLOUDS LINGER UNTIL LATE EVENING BEFORE SKIES CLEAR OUT OVERNIGHT WITH LOW LEVEL FLOW BECOMING WEST-NORTHWESTERLY. LOWS 48-55. FOR FRIDAY THROUGH SATURDAY NIGHT: THE MID LEVEL TROUGH AXIS AND A LAST SHOT OF DCVA FINALLY SHIFTS OVERHEAD FRIDAY... AND LINGERING MOISTURE ATOP THE MIXED LAYER SHOULD RESULT IN A BRIEF PERIOD OF PARTLY TO MOSTLY CLOUDY SKIES. WITH LOW LEVEL THICKNESSES ABOUT 10 M BELOW NORMAL... EXPECT HIGHS OF 70-75. RISING HEIGHTS ALOFT AND SUBSIDENCE WITH SURFACE HIGH PRESSURE BUILDING OVER THE CAROLINAS FRIDAY NIGHT THROUGH SATURDAY NIGHT SHOULD LEAD TO GENERALLY CLEAR SKIES... WITH SLIGHTLY BELOW-NORMAL TEMPERATURES GIVEN THE BELOW-NORMAL THICKNESSES. HIGHS SATURDAY 73-78. -GIH && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... AS OF 330 AM THURSDAY... SUNDAY NIGHT THROUGH SUNDAY NIGHT: TRANQUIL WEATHER IS EXPECTED TO CONTINUE SUNDAY AND SUNDAY NIGHT... WITH SURFACE HIGH PRESSURE LOCATED OFFSHORE AND RIDGING ALOFT HOLING OVER THE AREA. WITH LOW LEVEL THICKNESS VALUES TOPPING OUT NEAR 1390 METERS ON SUNDAY AFTERNOON... EXPECT MORE ABOVE NORMAL TEMPS. HIGHS ON SUNDAY ARE EXPECTED TO BE IN THE LOWER 80S. LOWS SUNDAY MORNING WITH SOUTHERLY FLOW STRENGTHENING AHEAD OF THE NEXT COLD FRONT ARE EXPECTED TO BE IN THE UPPER 50S TO LOWER 60S. MONDAY THROUGH WEDNESDAY: MEDIUM RANGE MODELS CONTINUE TO STRUGGLE WITH THE AMPLIFICATION OF THE NEXT TROUGH ALOFT. HOWEVER... THE 00Z GFS AND 00Z ECWMF HAVE COME INTO AGREEMENT WITH THE TIMING OF THE NEXT COLD FRONT MOVING INTO THE AREA ON MONDAY AFTERNOON. THE MAIN DIFFERENCES ARISE WITH THE PROGRESSION AND AMPLITUDE OF THE TROUGH ALOFT AT OUR LATITUDE. THE GFS IS SLOWER WITH ENERGY TRACKING ACROSS THE SOUTHERN U.S.... WHICH RESULTS IN THE FRONT HANGING UP JUST TO THE SOUTH OF THE AREA... AND CONTINUED RAIN CHANCES THROUGH WEDNESDAY (WITH A CLOSED LOW ALOFT MOVING ACROSS THE AREA). THE ECMWF CONTINUES TO SHOW ANY ENERGY ACROSS THE SOUTHERN U.S. MOVING QUICKLY EASTWARD AND INTO THE BASE OF THE L/W TROUGH AS IT AMPLIFIES. THIS SOLUTION PROVIDES A DEEPER AND MORE OVERALL PROGRESSIVE PATTERN...WITH SHORTWAVE RIDGING BUILDING BACK INTO THE AREA BY WEDNESDAY EVENING. FOR NOW WILL TREND MORE TOWARDS THE ECWMF... WHICH IS MORE INLINE WITH HPC. HIGHS ON MONDAY WILL DEPEND ON THE TIMING OF THE FRONT ULTIMATELY. FOR NOW WILL ONLY LOWER TEMPS SLIGHTLY... HIGHS IN THE UPPER 70S TO LOWER 80S. LOWS MONDAY NIGHT IN THE MID TO UPPER 50S. WITH A LOT OF UNCERTAINTY ON TUESDAY AND WEDNESDAY... WILL GO WITH HIGHS IN THE LOWER TO UPPER 70S TUESDAY AND UPPER 60S TO LOWER 70S WEDNESDAY. WILL GO WITH LOWS WEDNESDAY MORNING IN THE UPPER 40S TO LOWER 50S. && .AVIATION /12Z THURSDAY THROUGH MONDAY/... AS OF 645 AM THURSDAY... AT ALL CENTRAL NC TAF SITES THROUGH 16Z... EXPECT MAINLY MVFR CIGS... SUSTAINED WINDS FROM THE S OR SSW AT 10-15 KTS GUSTING TO 18-30 KTS... AND BRIEF MVFR/IFR VSBYS WITHIN SHOWERS AND STRONG STORMS. CURRENT SHOWERS/STORMS ARE ISOLATED TO FEW... BUT AS A COLD FRONT SWEEPS IN FROM THE WEST... A LINE OF THUNDERSTORMS WITH LOCALLY HEAVY RAIN AND STRONG GUSTY WINDS WILL ACCOMPANY IT... FROM 17Z-21Z AT INT/GSO... 18Z-22Z AT RDU... AND 19Z-23Z AT RWI/FAY. WINDS WILL SHIFT SUDDENLY FROM SSW TO WSW WITH FRONTAL PASSAGE. CIGS WILL TREND TO VFR THEN UNLIMITED WEST TO EAST FROM 21Z-23Z WITH QUICKLY DIMINISHING WEST WINDS. LOOKING BEYOND FRIDAY MORNING... VFR CONDITIONS WITH LIGHT WINDS ARE EXPECTED FRIDAY THROUGH SUNDAY AS HIGH PRESSURE BUILDS OVER THE AREA. ANOTHER STORM SYSTEM MAY BRING MVFR/IFR CIGS/VSBYS WITH SHOWERS AND STORMS ON MONDAY. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...HARTFIELD NEAR TERM...HARTFIELD SHORT TERM...HARTFIELD LONG TERM...BSD AVIATION...HARTFIELD
Hazardous weather outlook, Apr 28, 6:10 AM EDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 610 AM EDT THU APR 28 2011 NCZ011-021-022-027-028-038-039-042-043-073-074-078-083>086-088-089- 281300- HALIFAX-FORSYTH-GUILFORD-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-JOHNSTON- WILSON-STANLY-MONTGOMERY-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE- CUMBERLAND-SAMPSON- 610 AM EDT THU APR 28 2011 ...TORNADO WATCH 250 IN EFFECT UNTIL NOON EDT TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. TORNADOES AND SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF CENTRAL NORTH CAROLINA. TORNADOES CAN STRIKE QUICKLY... CAUSING EXTENSIVE DAMAGE... WHILE SEVERE THUNDERSTORMS PRODUCE HAIL QUARTER SIZE OR LARGER AND DAMAGING WINDS OF 58 MPH AND GREATER. TORNADO WINDS CAN DESTROY MOBILE HOMES...SEVERELY DAMAGE HOMES AND BUILDINGS... OVERTURN VEHICLES... AND COLLAPSE ROOFS. IF A TORNADO WARNING IS ISSUED OR A TORNADO IS MOVING TOWARDS YOUR AREA... ABANDON MOBILE HOMES AND SEEK SHELTER IN A STURDY BUILDING. IF YOU ARE INDOORS... TAKE SHELTER IN A BASEMENT. IF NO BASEMENT IS AVAILABLE... GO TO THE LOWEST FLOOR IN AN INTERIOR ROOM SUCH AS A CLOSET OR BATHROOM. IF YOU ARE DRIVING AND A TORNADO THREATENS... SEEK SHELTER IN A STRONG BUILDING. MONITOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE BY LISTENING TO NOAA WEATHER RADIO OR BY VISITING OUR WEBSITE AT HTTP://WEATHER.GOV/RALEIGH. YOU CAN ALSO KEEP UP WITH THE LATEST WEATHER ON A WEB ENABLED CELL PHONE OR OTHER MOBILE DEVICE BY VISITING HTTP://MOBILE.WEATHER.GOV. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. NCZ007>010-023>026-040-041-075>077-281300- PERSON-GRANVILLE-VANCE-WARREN-ALAMANCE-ORANGE-DURHAM-FRANKLIN- CHATHAM-WAKE-MOORE-LEE-HARNETT- 610 AM EDT THU APR 28 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 8 AM EDT THIS MORNING... ...TORNADO WATCH 250 IN EFFECT UNTIL NOON EDT TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. TORNADO WATCH. TORNADOES AND SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF CENTRAL NORTH CAROLINA. TORNADOES CAN STRIKE QUICKLY... CAUSING EXTENSIVE DAMAGE... WHILE SEVERE THUNDERSTORMS PRODUCE HAIL QUARTER SIZE OR LARGER AND DAMAGING WINDS OF 58 MPH AND GREATER. TORNADO WINDS CAN DESTROY MOBILE HOMES...SEVERELY DAMAGE HOMES AND BUILDINGS... OVERTURN VEHICLES... AND COLLAPSE ROOFS. IF A TORNADO WARNING IS ISSUED OR A TORNADO IS MOVING TOWARDS YOUR AREA... ABANDON MOBILE HOMES AND SEEK SHELTER IN A STURDY BUILDING. IF YOU ARE INDOORS... TAKE SHELTER IN A BASEMENT. IF NO BASEMENT IS AVAILABLE... GO TO THE LOWEST FLOOR IN AN INTERIOR ROOM SUCH AS A CLOSET OR BATHROOM. IF YOU ARE DRIVING AND A TORNADO THREATENS... SEEK SHELTER IN A STRONG BUILDING. MONITOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE BY LISTENING TO NOAA WEATHER RADIO OR BY VISITING OUR WEBSITE AT HTTP://WEATHER.GOV/RALEIGH. YOU CAN ALSO KEEP UP WITH THE LATEST WEATHER ON A WEB ENABLED CELL PHONE OR OTHER MOBILE DEVICE BY VISITING HTTP://MOBILE.WEATHER.GOV. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Apr 28, 7:06 AM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
706 AM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 AM NON-TSTM WND DMG 4 NE SEVEN LAKES 35.30N 79.54W
04/28/2011 MOORE NC COUNTY OFFICIAL
ONE TREE WAS REPORTED DOWN ACROSS BEULAH HILL CHURCH
ROAD NEAR DOWD ROAD.
&&
EVENT NUMBER RAH1100559
BSDLocal storm report, Apr 28, 7:15 AM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
715 AM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 AM NON-TSTM WND DMG 6 WSW SURL 36.30N 78.98W
04/28/2011 PERSON NC COUNTY OFFICIAL
TREES WERE REPORTED DOWN ACROSS FRANK TIMBERLAKE ROAD
NEAR US HIGHWAY 501.
&&
EVENT NUMBER RAH1100560
BSDSpecial weather statement, Apr 28, 7:18 AM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 718 AM EDT THU APR 28 2011 NCZ011-027-028-042-043-077-078-088-089-281300- HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-CUMBERLAND- SAMPSON- INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE... ROCKY MOUNT...SMITHFIELD...WILSON...LILLINGTON...GOLDSBORO... FAYETTEVILLE...CLINTON 718 AM EDT THU APR 28 2011 AN AREA OF STRONG WINDS...AWAY FROM ANY SHOWERS OR THUNDERSTORMS... WILL PROGRESS EASTWARD ACROSS THE NC COASTAL PLAIN THROUGH 9 AM. ASSOCIATED WINDS WILL BRIEFLY INCREASE INTO THE 35 AND 45 MPH RANGE FOR LESS THAN 30 MINUTES IN ANY GIVEN LOCATION...THEN SUBSIDE INTO THE SUSTAINED 15 MPH RANGE WITH GUSTS AROUND 30 MPH THROUGHOUT THE REMAINDER OF THE MORNING. THESE STRONG WINDS WILL BE CAPABLE OF KNOCKING DOWN A FEW SMALL TREES AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. MWS
Local storm report, Apr 28, 7:20 AM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
720 AM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM NON-TSTM WND DMG 2 ESE ROXBORO 36.39N 78.94W
04/28/2011 PERSON NC COUNTY OFFICIAL
ONE TREE WAS REPORTED DOWN ACROSS RUFF DAVIS ROAD.
&&
EVENT NUMBER RAH1100561
BSDLocal storm report, Apr 28, 7:24 AM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
724 AM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 AM NON-TSTM WND DMG 3 NW ROXBORO 36.43N 79.03W
04/28/2011 PERSON NC COUNTY OFFICIAL
POWER LINES WERE REPORTED DOWN ACROSS MORTON PULLIAM
ROAD.
&&
EVENT NUMBER RAH1100562
BSDSpecial weather statement, Apr 28, 7:30 AM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
730 AM EDT THU APR 28 2011
NCZ075-077-086-088-281215-
CUMBERLAND-HARNETT-HOKE-MOORE-
730 AM EDT THU APR 28 2011
...A THUNDERSTORM PRODUCING VERY STRONG WINDS WILL MOVE ACROSS
HARNETT...MOORE...CUMBERLAND AND HOKE COUNTIES THROUGH 815 AM EDT...
AT 727 AM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM ABOUT 10
MILES NORTHWEST OF FORT BRAGG...MOVING NORTHEAST AT 60 MPH. THIS
STORM WILL BE ACCOMPANIED BY STRONG GUSTY WINDS. THESE WINDS COULD
BLOW DOWN TREES AND POSSIBLY PRODUCE POWER OUTAGES.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...TIMBERLAKE...AND...
ANDERSON CREEK...LILLINGTON...BUIES CREEK...ANGIER.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EDT THURSDAY FOR CENTRAL
NORTH CAROLINA.
AN EXTREME WIND WARNING IS IN EFFECT FOR THE AREA THROUGH 8 AM THIS
MORNING.
&&
LAT...LON 3525 7929 3532 7921 3531 7919 3550 7899
3558 7890 3551 7868 3538 7858 3508 7913
TIME...MOT...LOC 1127Z 233DEG 53KT 3526 7910
13The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 3:30 AM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 60 min |
| Apr 28, 4:05 AM EDT | Special Weather Statement | RAH | Anson, Montgomery, Richmond, Stanly | 55 min |
| Apr 28, 4:09 AM EDT | Special Weather Statement | RAH | Alamance | 36 min |
| Apr 28, 4:27 AM EDT | Special Weather Statement | RAH | Person | 18 min |
| Apr 28, 4:41 AM EDT | Special Weather Statement | RAH | Randolph | 34 min |
| Apr 28, 5:14 AM EDT | Special Weather Statement | RAH | Chatham | 46 min |
| Apr 28, 5:22 AM EDT | Special Weather Statement | RAH | Durham, Orange | 38 min |
| Apr 28, 5:35 AM EDT | High Wind Warning | RAH | Alamance, Chatham, Cumberland, Durham, Edgecombe, Franklin and 17 more | 8 hr |
| Apr 28, 6:37 AM EDT | Special Weather Statement | RAH | Richmond | 53 min |
| Apr 28, 6:56 AM EDT | Severe Thunderstorm Warning | RAH | Hoke, Richmond, Scotland | 34 min |
| Apr 28, 7:30 AM EDT | Special Weather Statement | RAH | Harnett | 45 min |
| Apr 28, 8:26 AM EDT | Special Weather Statement | RAH | Harnett | 49 min |
| Apr 28, 9:13 AM EDT | Special Weather Statement | RAH | Cumberland, Franklin, Harnett, Johnston, Lee, Wake | 62 min |
| Apr 28, 9:36 AM EDT | Special Weather Statement | RAH | Cumberland, Sampson | 54 min |
| Apr 28, 9:45 AM EDT | Special Weather Statement | RAH | Hoke, Scotland | 60 min |
| Apr 28, 9:52 AM EDT | Severe Thunderstorm Warning | RAH | Richmond, Scotland | 38 min |
| Apr 28, 10:01 AM EDT | Severe Thunderstorm Warning | RAH | Sampson, Wayne | 42 min |
| Apr 28, 10:41 AM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond | 24 min |
| Apr 28, 11:03 AM EDT | Special Weather Statement | RAH | Moore | 42 min |
| Apr 28, 11:07 AM EDT | Special Weather Statement | RAH | Anson | 38 min |
| Apr 28, 11:34 AM EDT | Special Weather Statement | RAH | Lee, Moore, Richmond | 41 min |
| Apr 28, 12:04 PM EDT | Special Weather Statement | RAH | Harnett | 41 min |
| Apr 28, 12:23 PM EDT | Special Weather Statement | RAH | Hoke, Moore | 52 min |
| Apr 28, 12:49 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Hoke | 56 min |
| Apr 28, 1:25 PM EDT | Tornado Warning | RAH | Cumberland, Sampson | 30 min |
| Apr 28, 2:07 PM EDT | Tornado Warning | RAH | Sampson | 38 min |
| Apr 28, 2:16 PM EDT | Areal Flood Advisory | RAH | Harnett, Johnston, Wake | 104 min |
| Apr 28, 2:43 PM EDT | Special Weather Statement | RAH | Wayne | 47 min |
| Apr 28, 2:50 PM EDT | Tornado Warning | RAH | Sampson | 23 min |
| Apr 28, 3:40 PM EDT | Special Weather Statement | RAH | Edgecombe, Sampson, Wayne, Wilson | 65 min |
| Apr 28, 3:45 PM EDT | Special Weather Statement | RAH | Bladen | 60 min |
| Apr 28, 4:51 PM EDT | Special Weather Statement | RAH | Bladen | 54 min |
| Apr 28, 5:57 PM EDT | Special Weather Statement | RAH | Edgecombe, Wilson | 63 min |
| Apr 28, 6:35 PM EDT | Tornado Warning | RAH | Edgecombe, Wilson | 24 min |
| Apr 28, 7:04 PM EDT | Special Weather Statement | RAH | Edgecombe | 41 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.